Alert archive / Louisiana / Gale Warnings in 2026

Gale Warning 2, NWS Lake Charles, LA

March 11, 2026

NWS Lake Charles, LA issued this gale warning at Mar 11, 2026, 12:49 PM CDT. It took effect at Mar 12, 2026, 1:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2026, 12:49 PM CDT (17:49 UTC)
In effect from
Mar 12, 2026, 1:00 AM CDT
Expired
Mar 12, 2026, 10:00 AM CDT
In force
9 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

378 
WHUS74 KLCH 111749
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
1249 PM CDT Wed Mar 11 2026

GMZ450-452-455-470-472-475-120700-
/O.NEW.KLCH.SC.Y.0014.260312T0300Z-260312T0600Z/
/O.NEW.KLCH.GL.W.0002.260312T0600Z-260312T1500Z/
/O.EXT.KLCH.SC.Y.0013.260312T1500Z-260313T0000Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Coastal waters from Cameron LA to High Island TX from 20 to 60 NM-
Coastal waters from Intracoastal City to Cameron LA from 20 to
60 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA from 20 to 60 NM-
1249 PM CDT Wed Mar 11 2026

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 AM
CDT THURSDAY...
...GALE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT THURSDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM TO 7 PM CDT
THURSDAY...

* WHAT...For the first Small Craft Advisory, west winds to 20 kt 
  with gusts up to 25 kt expected. For the Gale Warning, north 
  winds 20 to 30 kt with gusts up to 35 kt and seas 7 to 10 ft 
  expected. For the second Small Craft Advisory, north winds 20 to
  30 kt and seas 7 to 10 ft expected.

* WHERE...Portions of the Gulf of America. 

* WHEN...For the first Small Craft Advisory, from 10 PM this 
  evening to 1 AM CDT Thursday. For the Gale Warning, from 1 AM 
  to 10 AM CDT Thursday. For the second Small Craft Advisory, 
  from 10 AM to 7 PM CDT Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

GMZ436-120700-
/O.EXT.KLCH.SC.Y.0013.260312T1500Z-260313T0000Z/
Atchafalaya and East Cote Blanche Bays-
1249 PM CDT Wed Mar 11 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM TO 7 PM CDT
THURSDAY...

* WHAT...North winds 20 kt with gusts up to 30 kt expected.

* WHERE...Atchafalaya and East Cote Blanche Bays.

* WHEN...From 10 AM to 7 PM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ430-432-435-120700-
/O.CON.KLCH.SC.Y.0013.260312T0600Z-260313T0000Z/
Sabine Lake-Calcasieu Lake-Vermilion and West Cote Blanche Bays-
1249 PM CDT Wed Mar 11 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM CDT
THURSDAY...

* WHAT...North winds 20 to 30 kt expected.

* WHERE...Sabine Lake, Calcasieu Lake and Vermilion and West 
  Cote Blanche Bays.

* WHEN...From 1 AM to 7 PM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
305 
WHUS74 KLCH 120517
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
1217 AM CDT Thu Mar 12 2026

GMZ450-452-455-470-472-475-122100-
/O.CON.KLCH.SC.Y.0014.000000T0000Z-260312T0600Z/
/O.CON.KLCH.GL.W.0002.260312T0600Z-260312T1500Z/
/O.CON.KLCH.SC.Y.0013.260312T1500Z-260313T0000Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Coastal waters from Cameron LA to High Island TX from 20 to 60 NM-
Coastal waters from Intracoastal City to Cameron LA from 20 to
60 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA from 20 to 60 NM-
1217 AM CDT Thu Mar 12 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT EARLY
THIS MORNING...
...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 7 PM CDT THIS EVENING...

* WHAT...For the first Small Craft Advisory, northwest winds 
  around 20 kt with gusts up to 25 kt. For the Gale Warning, 
  north winds 20 to 30 kt with gusts up to 35 kt and seas 7 to 
  10 ft expected. For the second Small Craft Advisory, north 
  winds 20 to 30 kt and seas 7 to 10 ft expected.

* WHERE...Portions of the Gulf of America. 

* WHEN...For the first Small Craft Advisory, until 1 AM CDT 
  early this morning. For the Gale Warning, until 10 AM CDT this 
  morning. For the second Small Craft Advisory, from 10 AM this 
  morning to 7 PM CDT this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

GMZ430-432-435-122100-
/O.CON.KLCH.SC.Y.0013.260312T0600Z-260313T0000Z/
Sabine Lake-Calcasieu Lake-Vermilion and West Cote Blanche Bays-
1217 AM CDT Thu Mar 12 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...North winds 20 to 30 kt expected.

* WHERE...Sabine Lake, Calcasieu Lake and Vermilion and West 
  Cote Blanche Bays.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ436-122100-
/O.CON.KLCH.SC.Y.0013.260312T1500Z-260313T0000Z/
Atchafalaya and East Cote Blanche Bays-
1217 AM CDT Thu Mar 12 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 7 PM CDT THIS EVENING...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt expected.

* WHERE...Atchafalaya and East Cote Blanche Bays.

* WHEN...From 10 AM this morning to 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
674 
WHUS74 KLCH 120742
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
242 AM CDT Thu Mar 12 2026

GMZ450-452-455-470-472-475-121545-
/O.CON.KLCH.GL.W.0002.000000T0000Z-260312T1500Z/
/O.CON.KLCH.SC.Y.0013.260312T1500Z-260313T0000Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Coastal waters from Cameron LA to High Island TX from 20 to 60 NM-
Coastal waters from Intracoastal City to Cameron LA from 20 to
60 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA from 20 to 60 NM-
242 AM CDT Thu Mar 12 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 7 PM CDT THIS EVENING...

* WHAT...For the Gale Warning, north winds 25 to 35 kt and seas 
  5 to 8 ft. For the Small Craft Advisory, north winds 20 to 30 
  kt and seas 4 to 7 ft expected.

* WHERE...Portions of the Gulf of America. 

* WHEN...For the Gale Warning, until 10 AM CDT this morning. For 
  the Small Craft Advisory, from 10 AM this morning to 7 PM CDT 
  this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

GMZ430-432-435-121545-
/O.CON.KLCH.SC.Y.0013.000000T0000Z-260313T0000Z/
Sabine Lake-Calcasieu Lake-Vermilion and West Cote Blanche Bays-
242 AM CDT Thu Mar 12 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...North winds 20 to 30 kt.

* WHERE...Sabine Lake, Calcasieu Lake and Vermilion and West 
  Cote Blanche Bays.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ436-121545-
/O.CON.KLCH.SC.Y.0013.260312T1500Z-260313T0000Z/
Atchafalaya and East Cote Blanche Bays-
242 AM CDT Thu Mar 12 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 7 PM CDT THIS EVENING...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt expected.

* WHERE...Atchafalaya and East Cote Blanche Bays.

* WHEN...From 10 AM this morning to 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
077 
WHUS74 KLCH 120751
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
251 AM CDT Thu Mar 12 2026

GMZ450-452-455-470-472-475-121600-
/O.CON.KLCH.GL.W.0002.000000T0000Z-260312T1500Z/
/O.CON.KLCH.SC.Y.0013.260312T1500Z-260313T0000Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Coastal waters from Cameron LA to High Island TX from 20 to 60 NM-
Coastal waters from Intracoastal City to Cameron LA from 20 to
60 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA from 20 to 60 NM-
251 AM CDT Thu Mar 12 2026

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 7 PM CDT THIS EVENING...

* WHAT...For the Gale Warning, north winds 25 to 35 kt and seas 
  7 to 10 ft. For the Small Craft Advisory, north winds 20 to 30 
  kt and seas 7 to 10 ft expected.

* WHERE...Portions of the Gulf of America. 

* WHEN...For the Gale Warning, until 10 AM CDT this morning. For 
  the Small Craft Advisory, from 10 AM this morning to 7 PM CDT 
  this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

GMZ430-432-121600-
/O.CON.KLCH.SC.Y.0013.000000T0000Z-260313T0000Z/
/O.NEW.KLCH.LO.Y.0022.260312T0800Z-260312T1300Z/
Sabine Lake-Calcasieu Lake-
251 AM CDT Thu Mar 12 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...LOW WATER ADVISORY IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WHAT...For the Small Craft Advisory, north winds 20 to 30 kt.
  For the Low Water Advisory, abnormally low water levels -1.0 ft
  belowe MLLW expected.

* WHERE...Sabine Lake and Calcasieu Lake.

* WHEN...For the Small Craft Advisory, until 7 PM CDT this 
  evening. For the Low Water Advisory, until 8 AM CDT this 
  morning.

* IMPACTS...Conditions will be hazardous to small craft. Below 
  normal water levels will result in hazardous navigating 
  conditions.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

Mariners should navigate shallow waters with extreme caution due
to below normal water levels.

&&

$$

GMZ435-121600-
/O.CON.KLCH.SC.Y.0013.000000T0000Z-260313T0000Z/
Vermilion and West Cote Blanche Bays-
251 AM CDT Thu Mar 12 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...North winds 20 to 30 kt.

* WHERE...Vermilion and West Cote Blanche Bays.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ436-121600-
/O.CON.KLCH.SC.Y.0013.260312T1500Z-260313T0000Z/
Atchafalaya and East Cote Blanche Bays-
251 AM CDT Thu Mar 12 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 7 PM CDT THIS EVENING...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt expected.

* WHERE...Atchafalaya and East Cote Blanche Bays.

* WHEN...From 10 AM this morning to 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this gale warning went out at Mar 11, 6:07 AM CDT, 6 hours 42 minutes earlier. Its key messages:

  • A very dynamic storm system will move across southeast Texas and south Louisiana with strong to severe thunderstorms expected this afternoon thru Midnight when it exits east of the Atchafalaya.
  • Damaging winds, tornadoes and large hail will all be possible with the risk persisting after dark. Make sure to have a way to receive emergency alerts overnight.
  • Cooler and drier weather expected behind the front to end the week before a light warming trend prior to another cold front passage Sunday night.
Area forecast discussion, Mar 11, 6:07 AM CDT, 6 hours 42 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
607 AM CDT Wed Mar 11 2026

...New AVIATION...

.KEY MESSAGES...

- A very dynamic storm system will move across southeast Texas and
  south Louisiana with strong to severe thunderstorms expected
  this afternoon thru Midnight when it exits east of the
  Atchafalaya.

- Damaging winds, tornadoes and large hail will all be possible
  with the risk persisting after dark. Make sure to have a way to
  receive emergency alerts overnight.

- Cooler and drier weather expected behind the front to end the
  week before a light warming trend prior to another cold front
  passage Sunday night.

.DISCUSSION...
Issued at 600 AM CDT Wed Mar 11 2026

A shortwave trough embedded in the subtropical jet across central
Texas this morning will eject eastward and phase with the northern
jet through tomorrow morning. Guidance illustrates a weak surface
low traversing the ARKLATEX region before becoming disorganized
within the larger upper-level pattern east of the Mississippi.

Both thermal and dynamic forcing components suggest that all modes
of severe weather—including tornadoes—will be possible during the
afternoon and evening hours. Surface winds ahead of the main
convection are expected to acquire a SSE component below a quickly
veering profile, resulting in 30-35 kt of 0-1km shear and impressive
0-1km SRH of 170+ m2/s2. The recent 00Z sounding analyzed 7.5°C/km
in the mid-levels, indicating that strong updrafts are likely. While
damaging wind may be the primary mode, this forecast package
stresses an increased tornado risk extending further south toward
the coast. Recent 00Z guidance has been more progressive with the
frontal boundary and trough orientation, yielding a more amplified
system than earlier runs. This shift supports the potential for
discrete pre-frontal convection during peak heating, which may erode
low-level capping for mixed-layer parcels.

Storms will exit east of the Atchafalaya River/I-49 corridor around
midnight. Following the frontal passage, winds will shift northerly
and remain gusty through early Friday afternoon. Marine
areas—including lakes, bays, and coastal waters—will be subject to
high-end Small Craft Advisory criteria. Occasional gale-force gusts
are possible.

Temperatures will be notably cooler Thursday despite clearing skies,
with highs in the mid-60s as north breezes ease late in the
afternoon. Temperatures moderate into the 70s Friday as winds veer
onshore by late morning. Warm and dry conditions will persist
through Sunday morning ahead of another cold front expected by
evening. The parent trough is forecast to lift well north of the
area, limiting the potential for significant precipitation or severe
weather this far south. However, large high pressure descending from
Canada will exert a strong pressure gradient and facilitate cold air
advection offshore. This pattern will cool temperatures into the 60s
for the start of the work week, with slow moderation expected
through midweek.

&&

.AVIATION...
(12Z TAFS)
Issued at 600 AM CDT Wed Mar 11 2026

MVFR and IFR ceilings are present across the region. After sunrise
winds will begin to increase with gusts over 20 knots but will
remain from the south. Late this afternoon a strong weather system
will begin to impact the region from west to east. Near
thunderstorms winds will be chaotic and gusty with low visibility
and ceilings. TSRA conditions will be widespread from 2 PM CDT
until near midnight as the system move across the region. Behind
the front winds will be from the north and gusty.

&&

.MARINE...
Issued at 125 AM CDT Wed Mar 11 2026

Conditions will improve slightly through midday. Scattered showers
and thunderstorms, some strong to severe, will be expected during
the afternoon and evening. Winds turn offshore and strengthen
quickly in the wake of the front with rapidly building seas to
follow. A small craft advisory is in place after midnight through
Thursday evening. Winds steadily increase thru Thursday morning, and
a brief period of occasional gale force winds and gusts will be
possible until noon. A small craft advisory is in place after
midnight tonight through Thursday evening. Winds and seas will fall
thereafter, turning to onshore once again by Friday afternoon.

&&

.FIRE WEATHER...
Issued at 125 AM CDT Wed Mar 11 2026

A long Gulf fetch will drive warm and humid conditions across the
forecast with a nearing weather system and cold front over east
Texas. Scattered showers and a few isolated thunderstorms will be
possible in the late morning to early afternoon before a line of
showers and thunderstorms, some strong to severe, moves through from
west to east in the afternoon and overnight. Winds will shift out of
the north-northeast and strengthen quickly behind this front,
ushering southward a much cooler and drier airmass into Thursday.
Minimum RH values will bottom out in the 30s Thursday and Friday.
Area KBDI values have improved to the 100 to 250 range across all
areas thanks to recent rainfall, so there is a lower risk of
wildfire spread. However, it is advised to be cautious if burning.
Winds fall and become onshore by late Friday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  83  45  63  39 /  80  80   0   0
LCH  81  51  64  44 /  80  70   0   0
LFT  82  52  65  43 /  60  90  10   0
BPT  81  51  68  47 /  80  50   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 7 AM CDT this morning for GMZ430-432-
     450-452-470-472.

     Small Craft Advisory from 1 AM to 7 PM CDT Thursday for GMZ430-
     432-435-436-450-452-455-470-472-475.

&&

SHORT TERM...05
LONG TERM....05
AVIATION...14

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 11:09 PM CDTSmall Craft AdvisoryLCH44 hr
Mar 11, 10:39 AM CDTWind AdvisoryLCHAcadia, Calcasieu, Cameron, Iberia, Jefferson Davis, Lafayette and 4 more6 hr
Mar 11, 12:49 PM CDTSmall Craft AdvisoryLCH12 hr
Mar 11, 5:31 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Rapides29 min
Mar 11, 5:37 PM CDTTornado Warning Tornado observedLCHAvoyelles, Rapides23 min
Mar 11, 6:09 PM CDTSpecial Weather StatementLCHAvoyelles36 min
Mar 11, 6:11 PM CDTTornado WarningLCHAvoyelles19 min
Mar 11, 6:23 PM CDTSevere Thunderstorm WarningLCHAvoyelles37 min
Mar 11, 6:26 PM CDTSevere Thunderstorm WarningLCHAcadia34 min
Mar 11, 6:39 PM CDTSpecial Weather StatementLCHSaint Landry36 min
Mar 11, 2:12 PM CDTSevere Thunderstorm WarningLCHHardin, Tyler63 min
Mar 11, 3:09 PM CDTSevere Thunderstorm WarningLCHJasper, Newton, Tyler51 min
Mar 11, 3:57 PM CDTTornado WarningLCHJasper, Newton33 min

Nearby

Gale Warnings in Louisiana, 2026Every gale warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.